SRIS and other anti anxiety for tachycardia/palpition?
serotonin reuptake inhibitors, read some people use it and recommend it. anyone ever try it to help calm mind from tachy palp issue? since i read other anti depressant could make tachy worse i wonder about this one.
plase share your experience :(
I have read SSRI's can make afib worse, also lengthen the Q-wave, which is not good. Not sure I'm using properly terminology, but my cardio checks the length of the wave with a ruler to make sure it's not too long. I don't know if this is true in other arrythmias or not, perhaps something to look into. There may be a thread on this board for SSRI's. Hope this is of some help.
thats not good news :( i heard it from people who have postural tachycardia some positive feedback from it, thats why i search for more info. but maybe it works differently :( thats why i ask the exp of people with other type of heart tachycardia
SSRI's and SNRI's can both be used for POTS and other tachyarrhythmias. Both however exhibit a nasty little side effect. Once you get on them, it's really hard, even painfull switching or getting off of them. My wife has been on both. Fist it was an SSRI. But when it was discovered that it interferred with her Tamoxifen treatment following breast cancer, she switched to an SNRI. What followed were a couple weeks of, odd, strange behavior as she tapered of one and ramped up the other. Now we understand that getting off this SNRI and back on the SSRI is even harder. Users report crushing headaches and blue flashes of light among other symptoms. I'd use caution if thinking about trying either one of these.
I occasionally have to take SSRIs for panic attacks, which occur in bursts every few years. They are always accompanied by a dramatic increase in PVCs--a bad combination. My psychiatrist has tried me on five SSRIs, of which some increased my anxiety and some made me so sleepy that I could hardly do anything.
Ultimately, I found that zoloft was the *right* one for me. I take it regularly for anywhere from two to four months or maybe a bit longer, until my 'car alarm', as my shrink puts it, cools off. During that time, first my awareness of my heartbeats subsides, and then the actual number of extrasystoles decreases. After I have felt normal for a while, I taper off the zoloft--very, VERY slowly. It's a matter of several months, actually. I am wary of the effects of quick withdrawal, and must say that I have never experienced anything adverse.
One size does not fit all in the SSRI department. Every individual is different, but based on my own experience, I would say that an SSRI in the presence of anxiety and benign tachycardia would be worth trying.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.